GCA and reducing

Hello everyone, firstly I had a marvellous holiday in Majorca. Did not reduce steroids while on holiday but reduced 1/2mg when I got back. Result is that even that 1/2 mg has made me really ill, aching shoulders, heavy head, headaches, sinus problems, Have been like this for four days and don't know whether to go back to 13 mg - now on 12 mg. Am on Mycophenalate and thought it was working but I had not been reducing so now I wonder. Still - those Sangrias were great - I must be thankful for small mercies. Sometimes I find putting my neck and part of my head in a hot bath works, I wonder why.

14 Replies

oldest โ€ข newest
  • Hi Christine,

    So pleased you enjoyed your holiday, and although you were perfectly okay whilst on it, it probably took more out if you than you realised. Plus there's always a chance of picking up a bug on a plane!

    Don't know how quickly you reduced after getting back, but in hindsight it would have been a good idea to leave it for a couple of weeks to enable you to get over your trip. You'll know next time ๐Ÿ˜‰

    If I were you I'd go back to 13mg and give it enough time to work before you think about reducing again.

    I find that heat of any sort helps the aches and pains! Whether that's a hot bath or a hot water bottle is immaterial.

    Hope you soon get back on an even keel.

  • hi Dorset Lady, trouble is that I have to reduce before my appointment with Das Gupta in July so that they can decide if the Mycophenalate is working. So I could not really wait for two weeks after the holiday. I might be put on Tozicilibub it seems. I only reduced 1/2 mg. Many thanks for all your kind advice

  • Just to say I would have said the same as DL! I hope just going back to 13mg is enough - but the stress of being back home and in the relative cold really isn't good for PMR.

    It sounds as if you may have some tight muscles in your shoulders that the heat is helping. I used to sit against the radiator and it helped - not the PMR itself but the add-ons. Now I go for a really deep massage...

  • It is recommended that alcohol is not used whilst a patient is on drugs. It is not specified on the insert for pred, however, it must surely be better not to drink whilst being treated? Sounds tough, but better safe than sorry. It is very possible that the mix of alcohol and very strong drugs may have exacerbated your condition whilst on holiday, then withdrawal symptoms from the alcohol once you got home.

    Take care ๐ŸŒบ

  • Oh, I drink very little and the Sangria they make is not at all strong! I was very well on holiday it was only when I got home and reduced the pred that I got ill - as is always the case when I reduce

  • Hi,

    I drink very little nowadays at home, after too many years imbibing too much (!) at too many Army Mess functions! But having said that, when I go out for dinner or away with family I do indulge - and must admit all through Pred didn't notice any difference with medication or symptoms with or without the bubbly stuff!

    My dear old Mum used to say - a little of what you fancy does you good- and I'm sticking to that๐Ÿฅ‚

  • I can hear my Mum singing that song ( a little bit of what you fancy) whilst she was trying to get me to down cod liver oil or castor oil from a ruddy great big table spoon!

    ๐Ÿ˜‚๐Ÿคฃ๐Ÿ˜“

  • Yes I well remember the cod liver oil - horrible! Even today I can't even contemplate the capsules (no matter how good they're supposed to be for me) - the smell makes me squirm.

    My late hubby loved it - 'bout the only we disagreed on!

  • Yes it was dreadful lol! And heaven help us when we clamped our jaws in a vain attempt to halt the horror!

    I have a spoonful of malt and cod liver oil a day! ๐Ÿ˜ And I take a capsule of Krill oil a day and boy does that stink! But oddly, no taste and no burps either! It's supposed to do the old joints good, and frankly, I would try anything.

    xxxxx

    ๐ŸŒบ๐Ÿ‡ฌ๐Ÿ‡ง

  • Funnily enough I've just started Krill oil capsule. Not sure it's doing any good yet, but as you say try anything.

    As a matter of interest have you tried capsaicin cream - have wondered about that for OA?

  • Lol. Ignorant sow ๐Ÿ– that I am indeed, I have never heard of Capsaicin Cream. I shall hasten to google to find out a bit more, after which on to Amazon! ๐Ÿ˜ Perhaps.

    The saying nothing ventured nothing gained means so much more nowadays! ๐Ÿ˜‚

  • If you do - be careful what you touch while applying it!!! My sports massage therapist in Germany used it - to say it was warming is putting it mildly...

  • Mmmm - I imagine it's a step up from Deep Heat, and that can be a bit dodgy at times.

    Definitely need to heed the warning to wash hands afterwards!

  • Even my GP here does not tell me not to drink and if anyone would it would be her!

    We've had this discussion many times and while even moderately heavy drinking is definitely not to be recommended there are no guidelines that say not to drink while on pred. There are people who find alcohol seems to make their symptoms worse - but there are others for whom sugar does the same. Or tomatoes. Or wheat...

    In the 5 years I had PMR without pred I was very grateful for a glass of wine as it helped. It still helps. And I have lost or given up a lot because of PMR in the last 13 years - I'm not giving up a glass of good wine with dinner until I have to.

    Like Christine - my PMR is more likely to make itself felt in the UK with the damp, cold and wind...

You may also like...